MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY PF IMPLANT MED LT; PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71461014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after partial knee replacement was performed on (b)(6) 2019, the patient experienced trochlear component prothesis rupture.This complication was treated by performing a revision surgery on (b)(6) 2023, in which the implant was replaced.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).Nca: (b)(6).Report number: (b)(4).
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that as of the date of this medical investigation, the requested clinical documentation including radiologic imaging, surgical technique, or operative reports, has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the reported event.The patient impact beyond the reported events including the revision/replacement of components cannot be determined and the patient current health was not provided.Therefore, no further clinical/medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma.The patient should be warned that the device does not replace normal healthy bone.This has been identified in warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Verifying the device configuration according to the drawing print is within the steps of the final inspection.Additionally, according to the material specification, the quality and manufacture of wrought bar shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY PF IMPLANT MED LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMORAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17209763
Report Number1020279-2023-01373
Device Sequence Number6591657
Product Code KRR
UDI-Device Identifier03596010544216
UDI-Public03596010544216
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71461014
Device Catalogue Number71461014
Device Lot Number18AM10275
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/28/2023
Date Device Manufactured01/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RSRF PT 32MM(PN:71420576,LN:18JM20510).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexUnknown